ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)
Back to Search Results |
| Catalog Number |
0052-3046 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Ischemia (1942)
| Date of Event |
05/20/2026
Type of Reportable Event
Death
Event or Problem Description
An impella cp device was inserted via the right femoral artery in an 86-year-old female patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs).The patient had a history of known coronary artery disease.The patient¿s clinical state prior to initiation of support was unknown.After the device was secured and the case finished, the patient arrived to the cath lab.The physician left the peel-away sheath in place, and no fluoroscopic imaging was performed for impella placement or runoffs.A right pedal pulse check was requested; staff noted no pulses on the right side and faint pedal pulses dopplered on the left side.The team discussed options with the physician, including removing the peel-away sheath and placing a repositioning sheath, removal, or distal perfusion sheath.The physician stated he wanted to get the patient to the unit so family could see her, and believed the patient may transition to hospice care.The patient expired on support.Limb ischemia may have occurred due to the presence of the peel-away sheath left in place, lack of fluoroscopic imaging to confirm device and sheath position, and the patient¿s acute myocardial infarction complicated by cardiogenic shock.The device will be conservatively reported for death; however, the death is most likely attributed to the patient¿s underlying critical clinical condition as they presented with acute myocardial infarction complicated by cardiogenic shock.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation and added clinical review.The root cause of the injury was not determined due to insufficient clinical details.